HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Mathematics >
MATH Journal/Magazine Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/2618
Title: The numerical study of roll-waves in inclined open channels and solitary wave run-up
Authors: Xu, Kun
Que, Yin-Tik
Keywords: Gas-kinetic scheme
Shallow water equations
Roll wave
Solitary wave
Issue Date: 2006
Citation: International journal for numerical methods in fluids, v. 50, no. 9, 2006, p. 1003-1027
Abstract: In this paper, we introduce a finite-volume kinetic BGK scheme and its applications to the study of roll and solitary waves. The current scheme is based on the numerical solution of the gas-kinetic Bhatnagar-Gross-Krook model in the flux evaluation across each cell interface. An intrinsic connection between the BGK model and time-dependent, non-linear, non-homogeneous shallow-water equations enables us to solve shallow-water equations automatically with our kinetic scheme. The analytical solution, experimental measurements, and numerical calculations for problems associated with roll-waves down an inclined open channel and solitary waves incident on a sloped beach, are also presented.
Rights: This is a preprint article published in International Journal for Numerical Methods in Fluids © 2006 Wiley. The original article is posted on the journal's web site at http://www.interscience.wiley.com
URI: http://hdl.handle.net/1783.1/2618
Appears in Collections:MATH Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
bgk.pdfpre-published version670KbAdobe PDFView/Open

Find published version via OpenURL Link Resolver

All items in this Repository are protected by copyright, with all rights reserved.